Pharmacy/Alternate for Ascard.
Good day to you. Please tell me what are the side effects of Ascard (Acetyl Salicylic Acid B.P). Actually my father in law went to ICU few days back due to UGI, Hematemasis and Melena problem because of the frequent use of Ascard. He used to take once a day as he is also a cardiac patient. As per gastro specialist who dealt him for this issue has told him that the said problem is the side effect of Ascard. My Mom also use to take Ascard as advise by his cardiac doctor but she also has a problem of ulcer for the past 30 years of so. She is now 67 year old and I dont want that my mom will face any problem due to Ascard use. Need your kind reply on this please.
Acetylsalicylic acid is the full name of aspirin, which all of us take. For cardiac patients aspirin is advised but at low dose. While we take 500 mg for headache, cardiac patients are advised 50 to 100 mg per day.
Most people tolerate aspirin without any trouble and we advise most people above the age of 45 to take one tablet of low dose aspirin every day. A very small percentage of people (probably around 1%) do not tolerate aspirin and they get Upper GI bleed, ulceration etc. This is the main side effect of the drug.
It appears your father is intolerant to aspirin, you should stop aspirin and start another drug called clopidogrel, which would be available in Pakistan, but I am unable to tell you the name under which it is sold in your country. It is not likely that your mother will have the same problem, so you can continue the drug for her.
Please remember that the cost difference between aspirin and clopidogrel can be as high as 100 times. If aspirin costs Re. 1, Clopidogrel could cost Rs. 100. We reserve clopidogrel for only those who cannot tolerate aspirin.
All the best